Low blood presure?

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
cyberchick
Guest
Posts: 3
Joined: Thu Apr 10, 2003 2:10 pm
Location: buffalo,ny
Contact:

Low blood presure?

Postby cyberchick » Thu Apr 10, 2003 2:15 pm

i have been having a problem and i need to know what it is. i was told i have low blood pressure. i think i am having spells of some kind. out of no where i will start to get hot, i can't focus, i get really light headed, i start to shake and my face gets really red, my neck gets blotches on it. it happens alot. when i am working i drop things and i mess up alot when it happens. does anyone know what this is? is it something to be worried about? should i go to the doctor's? help. thank you.

User avatar
Dr. Yasser Mokhtar
Medical Doctor
Posts: 1387
Joined: Sun Dec 29, 2002 1:24 pm

Re: Low blood pressure

Postby Dr. Yasser Mokhtar » Thu Apr 10, 2003 3:05 pm

Dear Cyberchick.

Thank you very much for using our website.

The symptoms that you mention could be worrisome. Depending on your age, if you are near the age of menopause then these symptoms could be related to menopause, the hot flashes, lightheadedness, shakes, not sleeping well and have mood swings. All these could be symptoms of menopause.

But if you are not near menopause then a few possibilities could be taken into consideration:
1. Early menopause. Uncommonly, a few number of women go into menopause earlier than others and blood tests should be done to check ther hormone levels in the blood.
2. Thyroid hyeractivity especially if you are getting nervous more nervous than usual, loosing weight, not sleeping well (Sounds like menopause, doesn't it?). :)
3. Condition called pheochromocytoma where there is an excess of adrenaline in the body. This is associated with high blood pressure.
4. Condition called carcinoid syndrome where there is excess of a substance called serotonin especially if you have occasional wheezing and diarrhea at the same time you have these episodes.

My advice to you is be checked by your physician to make sure that there is nothing going on.

About low blood pressure, how low was it and who checked it for you and where you having symptoms then when it was checked? Do you have any chronic medical problems that you are being treated for with chronic medications? Are you taking any over the counter herbal medicines or nutritional supplements that might contain substances that would make your blood pressure go down and you would not know about.

Once more, thank you very much for using our website http://doctorslounge.com and i hope that this information helped and waiting for your reply.

Yasser Mokhtar, M.D.

cyberchick
Guest
Posts: 3
Joined: Thu Apr 10, 2003 2:10 pm
Location: buffalo,ny
Contact:

Postby cyberchick » Thu Apr 10, 2003 7:00 pm

wow thank you so much for what you have said. it makes more sense now. well i am positive i am not going through menopause, i am only 20 :lol: but i am a reformed drug addict. i am a christian who had to change her ways. i used to be addicted to ecstasy which i believe you know has to do with an excessive amount of seritonin in your brain, which makes the drug so amusing to users. i had quit about a year ago and i have noticed alot of changes since then. i have not felt normal since. i was going to go to a nuerologist but i kinda just passed it by. well when i went to my ob gyn i was having a spell and they said at that time i had low blood pressure and to get it checked out. well i lost my insurance and i can't afford to pay for a doctor's visit. also if this helps i was pregnant(i had a misscarriage due to cocaine use before i found out.) the doctor said i had low blood pressure and to take deep breaths and not stand up fast. that is as far as that went. now you have me a little worried about what is going on. i know that it can't be thyroid hyperactivity because i have actually gained weight. now if it is this carcinoid syndrome should i be worried? these spells happen alot at least 5 times a day. i am sick of shaking and not feeling normal. thank you for your help so far. i am not currently taking anything. if that helps. once again thank you for helping me.

User avatar
Dr. Yasser Mokhtar
Medical Doctor
Posts: 1387
Joined: Sun Dec 29, 2002 1:24 pm

Re: Low blood pressure

Postby Dr. Yasser Mokhtar » Thu Apr 10, 2003 9:37 pm

Dear Cyberchick,

Carcinoid syndrome is manifested by having diarrhea and attacks of asthma (wheezing in the chest) in addition to some of the symptoms that you suufer from.

If you have diarrhea (in at leat 75-80% of patients) and wheezing (in 20% of patients) then i would be worried about carcinoid, in addition usually people with carcinoid have high rather than low blood pressure.

Shakes that you have could be caused by neurological diseases as well.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.


Return to “Hypertension”



Who is online

Users browsing this forum: No registered users and 2 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.